Maine, 2014

Damaging Wind in Maine, July 3, 2014

July 3, 2014 · NWS GYX · 1 event in 1 county or zone

A warm and very humid air mass remained in place across the region on the afternoon of July 3rd. A slow moving cold front to the west of the area triggered afternoon convection which quickly became severe across a large portion of New Hampshire.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

A warm and very humid air mass remained in place across the region on the afternoon of July 3rd. A slow moving cold front to the west of the area triggered afternoon convection which quickly became severe across a large portion of New Hampshire. A few isolated severe thunderstorms pushed into western Maine.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 3, 6:02 PM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Jul 3, 6:02 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
702 PM EDT THU JUL 3 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE TO THE SOUTHEAST ACROSS
NORTHERN NEW ENGLAND TONIGHT...STALLING NEAR THE COAST ON FRIDAY.
THE FRONT WILL REMAIN NEAR THE COAST AS HURRICANE ARTHUR RACES TO
THE NORTHEAST...PASSING WELL OFF CAPE COD FRIDAY NIGHT. HURRICANE
ARTHUR WILL CONTINUE TO MOVE TO THE NORTHEAST...REACHING THE
MARITIMES LATE SATURDAY. THE HURRICANE'S MOST SIGNIFICANT IMPACT
FOR WESTERN MAINE AND NEW HAMPSHIRE WILL BE ALONG THE COAST WHERE
HIGH SURF AND RIP TIDES WILL POSE A SERIOUS RISK ON SATURDAY. HIGH
PRESSURE WILL BUILD IN FOR THE END OF THE WEEKEND. A FRONT WILL
APPROACH THE AREA ON TUESDAY AND STALL THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WILL UPDATE TO EXTEND THE FLASH FLOOD WATCH THRU 4 AM. RADAR
MOSAIC SHOWING LARGE AREA OF SHOWERS AND TSTMS WITH HEAVY RAIN
MOVING TOWARD THE FCST AREA AT THIS TIME. THIS PRCP COULD LEAD TO
EXCESSIVE RAINFALL AND FLASH FLOODING. ONCE THIS MOVES THRU
ADDITIONAL SHRA AND POSSIBLE TSTMS ARE EXPECTED THRU THE NGT WHICH
COULD ADD TO RAINFALL AMOUNTS AND POSSIBLE LOCALIZED FLOODING.

ALSO...REMOVED SVR TSTM WORDING FROM MID COAST WHERE THERE IS NO
SVR TSTM WATCH. STILL MENTIONING TSTMS COULD PRODUCE SMALL HAIL,
GUSTY WINDS, HEAVY RAIN AND FREQUENT LIGHTNING.

PREVIOUSLY UPDATED TO INPUT LATEST OBSERVED DATA. ADJUSTED CHC OF
PRCP AND SKY COVER PER LATEST RADAR AND SATELLITE LOOPS. OVERALL
FCST REMAINS THE SAME.

ORIGINAL DISCUSSION...
SVR TSTM WATCH IS IN EFFECT THRU 10 PM (EXCEPT FOR THE MID COAST)
AND A FLASH FLOOD WATCH IS IN EFFECT THRU 8 PM. WARM...VERY MOIST
AND UNSTABLE AIR MASS IN PLACE WITH AN APPROACHING COLD FNT. THE
COLD FNT WILL REACH THE COAST BY DAYBREAK. COOLING AND STABILIZING
WINDS OFF THE OCEAN WILL AFFECT THE MID COAST SUPPRESSING STRONG
CONVECTION TO A DEGREE. HIGH PRECIPITABLE WATER VALUES WITH FAIRLY
SLOW MOVING STORMS AND POTENTIAL FOR STORMS TO TRAIN OVER THE SAME
AREA WHICH WOULD LEAD TO EXCESSIVE RAINFALL AND POSSIBLE FLASH
FLOODING. SVR STORMS WITH DAMAGING WINDS AND TO A LESSER DEGREE
LARGE HAIL.

THE CONVECTION WEAKENS LATE THIS EVE WITH HIGH MOISTURE DUE TO
RAINFALL LEADING TO LOTS OF LOW CLOUDS AND F FORMING. STILL A FEW
SHRA AND MAYBE A TSTM WILL LINGER THRU THE NGT AS WELL.

VERY WARM AND MUGGY OVERNIGHT WITH LOWS IN THE 60S.

USED A BLEND OF MODELS AND MOS GUIDANCE FOR THE NEAR TERM FCST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
THE COLD FNT STALLS ALONG THE COAST THRU THE SHORT TERM PERIOD AS
HURRICANE ARTHUR MOVES NE...MOVING WELL OFF CAPE COD FRIDAY NGT.
THE FNT AND DISTANT STORM WILL COMBINE TO PRODUCE MORE SHRA AND
POSSIBLE TSTMS THRU FRIDAY WITH SHRA FRIDAY NGT. GRADUALLY LESS
HUMID AND SLIGHTLY COOLER AIR FILTERS IN FROM THE NW BEHIND THE
FNT THRU THE SHORT TERM PERIOD...WITH LOWS IN THE 50S WITH SOME
UPPER 40S IN THE MOUNTAINS FRIDAY NGT...DEW POINTS DROP QUITE A
BIT AS WELL...INTO THE MID/UPPER 40S N AND LOW/MID 50S S.

BIGGEST IMPACT FROM THE PASSING HURRICANE...WHICH WILL TRANSITION
TO AN EXTRATROPICAL STORM AS IT MOVES BY WILL BE OCEAN SWELLS
WHICH WILL AFFECT SURF AND RIP CURRENTS ALONG THE COAST WHICH WILL
MOST LIKELY HOLD OFF TIL DAYBREAK SATURDAY.

USED A BLEND OF MODELS AND MOS GUIDANCE FOR THE SHORT TERM FCST.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE UPPER LEVEL TROUGH WILL MERGE WITH ARTHUR BRINGING A WET START
TO THE WEEKEND. SATURDAY MORNING WILL SEE RAIN CONTINUING THROUGH
MAINE... WHILE WESTERN AREAS OF NEW HAMPSHIRE BEGIN TO CLEAR OUT.
NORTHERLY WINDS AT 850MB MAY RESULT IN SOME UPSLOPE SHOWER THROUGH
THE NORTHERN PART OF NEW HAMPSHIRE AND MAINE WITH TEMPERATURES
RELATIVELY MILD AS THE UPPER LOW CORE MOVES OVERHEAD ON SATURDAY.

FOR SUNDAY WE SEE A CONTINUATION OF THE PROGRESSIVE LONG WAVE
PATTERN ALOFT, WITH A RIDGE BUILDING INTO THE AREA. SKIES WILL BE
MOSTLY SUNNY.

BY MONDAY WE SEE THE LONG WAVE PATTERN SHIFTING AS A FRONTAL
SYSTEM DIVES OUT OF THE GREAT LAKES. THUNDERSTORMS WILL DEVELOP
MONDAY WITH OUR CWA ON THE WARM MOIST SIDE OF THE FRONT. WITH
35-40KTS OF SW WIND AT 850, AND UPWARDS OF 60KTS AT 500MB THE WIND
SHEAR MAY SUPPORT SEVERE THUNDERSTORMS OR A SQUALL LINE ALONG THE
FRONT. FOR NOW WILL KEEP FORECAST OF BASIC THUNDERSTORMS, BUT WE
WILL NEED TO MONITOR THE SEVERE THREAT AS IT GETS CLOSER.

THE FRONT BECOMES NEARLY STATIONARY TUESDAY AS AN AREA OF LOW
PRESSURE DEVELOPS ALONG IT ... THIS WILL RESULT IN MORE
THUNDERSTORMS FOR TUESDAY.  THE FRONT WILL FINALLY MOVE OUT LATE
TUESDAY BRINGING MOSTLY SUNNY SKIES FOR WEDNESDAY.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY NIGHT/...VARIABLE CONDITIONS THRU THIS
EVE WITH SHRA/TSTMS MOVING IN WITH POTENTIAL FOR SVR TSTMS. LOW
CLOUDS AND F DEVELOP OVERNIGHT WITH IFR/LIFR VERY LIKELY MOST
AREAS. CONDITIONS SLOWLY IMPROVE ON FRIDAY/FRIDAY NGT...BUT STILL
SHRA AND POSSIBLE TSTMS AROUND.

LONG TERM... MVFR SATURDAY MORNING THEN CLEARING TO VFR THROUGH
THE WEEKEND.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...UPDATED TO CHANGE
WORDING OF TSTMS...REMOVED SVR WX WORDING AND REPLACED WITH SMALL
HAIL, GUSTY WINDS, HEAVY RAIN AND FREQUENT LIGHTNING. WINDS AND
SEAS BELOW SCA LEVELS THRU FRIDAY...BUT WINDS AND SEAS COME UP
FRIDAY NGT REACHING SCA LEVELS AFTER MIDNIGHT AS HURRICANE ARTHUR
MOVES TO THE NE INCREASING THE PRES GRADIENT AND BRINGING IN
HIGHER SEAS/SWELLS. AN SCA HAS BEEN ISSUED EVEN THOUGH IT'S LATE
3RD PERIOD DUE TO TROPICAL SYSTEM AND HOLIDAY WEEKEND. THRU THIS
EVE...CHC OF STRONG TO SVR TSTMS WITH STRONG WINDS, ABRUPT WIND
SHIFTS, HAIL, NEAR ZERO VSBY IN HEAVY RAIN AND FREQUENT LIGHTNING.

LONG TERM... HAVE ISSUED A HIGH SURF ADVISORY FOR SATURDAY... AS
ARTHUR PASSES OFF SHORE. HIGHEST WAVES WILL BE DOWNEAST... BUT
WITH THE HOLIDAY WEEKEND HAVE OPTED TO ISSUE THE ADVISORY FOR THE
WHOLE COAST AS RIP CURRENTS ARE ALSO A THREAT. WAVES AND WINDS
WILL DECREASE SATURDAY NIGHT AND CALM WATERS THROUGH THE WEEKEND

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH UNTIL 4 AM EDT FRIDAY FOR MEZ007>009-012>014-
     018>028.
     HIGH SURF ADVISORY FROM 8 AM TO 4 PM EDT SATURDAY FOR
     MEZ023>028.
NH...FLASH FLOOD WATCH UNTIL 4 AM EDT FRIDAY FOR NHZ001>010-013-014.
     HIGH SURF ADVISORY FROM 8 AM TO 4 PM EDT SATURDAY FOR NHZ014.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT FRIDAY NIGHT TO 6 PM EDT
     SATURDAY FOR ANZ150>154.

&&
Hazardous weather outlook, Jul 3, 5:56 PM EST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
656 PM EDT THU JUL 3 2014

ANZ150>154-042300-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
656 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING WITH
STRONG WINDS...ABRUPT WIND SHIFTS AND HEAVY RAIN WITH NEAR ZERO
VISIBILITY ALONG WITH FREQUENT LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

TROPICAL STORM ARTHUR WILL IMPACT THE OUTER WATERS THROUGH FRIDAY
NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007>009-012>014-018>021-NHZ001>010-013-042300-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
656 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ022-042300-
INTERIOR WALDO-
656 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ025>028-042300-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
656 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT FRIDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

RIP CURRENT RISK MAY BE MODERATE OR HIGH ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023-024-NHZ014-042300-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
656 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

RIP CURRENT RISK MAY BE MODERATE OR HIGH ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 3, 8:36 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
936 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     MOULTONBOROUGH          43.75N  71.40W
07/03/2014                   CARROLL            NH   SOCIAL MEDIA

            TREES AND WIRES DOWN.

&&

EVENT NUMBER GYX1400073

POHL
Local storm report, Jul 3, 8:37 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
937 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     TSTM WND DMG     SANBORNTON              43.49N  71.58W
07/03/2014                   BELKNAP            NH   SOCIAL MEDIA

            TREE FELL ON BUILDING.

&&

EVENT NUMBER GYX1400074

POHL
Local storm report, Jul 3, 8:41 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
941 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     BRISTOL                 43.59N  71.74W
07/03/2014                   GRAFTON            NH   SOCIAL MEDIA

            NUMEROUS TREES AND POWER LINES DOWN.

&&

EVENT NUMBER GYX1400075

POHL
Local storm report, Jul 3, 8:42 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
942 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     TSTM WND DMG     HILL                    43.52N  71.70W
07/03/2014                   MERRIMACK          NH   SOCIAL MEDIA

            MULTIPLE TREES AND POWER LINES DOWN.

&&

EVENT NUMBER GYX1400077

POHL
Local storm report, Jul 3, 9:02 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1002 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     FLASH FLOOD      WOODSTOCK               43.98N  71.69W
07/03/2014                   GRAFTON            NH   AMATEUR RADIO

            EASTMAN BROOK FLOODING WITH PEOPLE TRAPPED BY WATER.

&&

EVENT NUMBER GYX1400078

MC
Special weather statement, Jul 3, 9:04 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1004 PM EDT THU JUL 3 2014

MEZ012-014-018>021-023>026-040300-
ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL YORK-INTERIOR
CUMBERLAND-INTERIOR YORK-KENNEBEC-LINCOLN-SAGADAHOC-SOUTHERN
OXFORD-SOUTHERN SOMERSET-
1004 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...SAGADAHOC
COUNTY...LINCOLN COUNTY...SOMERSET COUNTY...OXFORD COUNTY...YORK
COUNTY...CUMBERLAND COUNTY AND KENNEBEC COUNTY THROUGH 1100 PM EDT...

AT 1004 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 4 MILES
NORTHEAST OF OTISFIELD TO 2 MILES WEST OF WELLS...OR ALONG A LINE
EXTENDING FROM SOUTH PARIS TO 11 MILES SOUTHEAST OF SANFORD...MOVING
NORTHEAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND DAYTON...STEEP FALLS...SEBAGO LAKE STATE PARK...LYMAN...
LOWER BAY...JORDAN BAY...FRYE ISLAND...BIG BASIN...BAR MILLS AND
WELLS THROUGH 1100 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4307 7076 4417 7058 4469 6949 4375 6957
      4376 6959 4376 6957 4381 6970 4369 6983
      4376 6992 4371 7007 4366 7003 4368 7007
      4369 7014 4353 7023 4353 7035 4344 7033
      4331 7055 4313 7061

MJC

The radar

The Portland,ME radar (KGYX), 16 km away, was scanning. The volume nearest the first event began at 02:07 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cumberland

When
July 3, 9:10 PM EST to 9:14 PM EST
Where
Cumberland County, 2.13 mi SSE of Raymond
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
43.870, -70.460

A severe thunderstorm downed trees in Raymond.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2014Every state in 2014This day in weather historyWarnings in Maine, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536481.